About

First Name
LM

City
Modesto

State/Province
CA

Country of Residence
United States of America

Health Interests
Autoimmune diseases, Blood disorders, Bone, joint, and muscle disorders, Cancer, Children's and teen's health issues, Chronic pain, Eye disorders, Healthy Living, Heart and blood vessel disorders, Kidney and urinary tract disorders, Men's health issues, Neurology (brain and nervous system)

Posts (920)

20 hours ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@elaine0
No one can predict how long your zaps will last. I’ve heard months to a year. Others here may have additional information on this. Sometimes they recur back many months later. I’ve read one persons experience who stopped with virtually no withdrawal issues then severe zaps started 9 months later. Every one reacts a little differently.
I believe your going to regret your decision but I hope your zaps improve quickly.
Jake

23 hours ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@sheffieldsmith
When you decrease your taper next month be sure to decrease it 5–10% at your then current dose.
Jake

23 hours ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@jmwspud
I wouldn’t take this medication on an every other day basis because of how quickly it is metabolized. Since this medication is completely metabolized between 1 and 2 days. I believe a stable blood serum level is less shocking to the body and would be more effective. People have done it this way and I’ve heard of a few doctors who recommended it, but since doctors recommend 50% cuts which I have yet to see work, I have little confidence in their Effexor taper recommendations.
Jake

1 day ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@elaine0
No you shouldn’t face this the next month because it will be a prolonged process. People are usually in a hurry to get off it and end up suffering the consequences. Some patients who have taken this medication 10, 20 or 30 years believe 1, 2 or 3 years is too long to wait to get off and usually pay the price of withdrawal symptoms. If you decrease too quickly then you may very well face similar issues the next month if not earlier depending on your taper rate and length of time between taper dosages.
Most doctors seem to have checked out of hotel reality when it comes to discontinuing this medication successfully. My suggestion would be to lower your dose by no more than 10% per current dose (3.75mg to 33.75mg then 3-4 weeks later decrease 10% again 3.375mg to 30.375mg) and use a compounding pharmacy. Getting your medication from this type pharmacy will take out any guesswork and assure you of getting exact dosages from start to finish. You’d never be able to get exact percentages or dosages by cutting or decreasing beads. If affordable compounding is the only way to go. Find a non-sterile compounding pharmacy. I’d also suggest lowering your dose below 10% as you get closer to zero to increase the probability of not having any symptoms. SLOWLY is the only way for most people to defeat this monster. Just use common sense and patience. I suppose it just depends on the level of discomfort your willing to tolerate. Personally I will do whatever it takes to avoid withdrawal and have successfully done so.
However you choose to proceed I wish you luck and hopefully an uneventful taper. Withdrawal free taper is possible but it’s not quick.
Good luck,
Jake

2 days ago · ABI, Cough Syncope and Seizures in Brain & Nervous System

It can be difficult to differentiate between fainting and seizures since it’s possible to faint then have a seizure and vs versa. How frequent are these episodes? Does or did he have a stroke, blood sugar problems, liver or kidney failure, high or low blood pressure, diabetes or a serious infection (Meningitis?
In my uneducated opinion although it sounds like seizure activity to me I’m wondering if it’s caused by blood pressure problems or heart issues causing hypoxia which may initiate seizure activity. Because of the duration time I’m wondering if they are Absence seizures. Absences don’t usually last over 15 seconds.
When he collapses does he shake or jerk any part of his body or just lie still? Does he sleep after the episode? In the very beginning does he have a blank stare and doesn’t respond? I know this can happen very quickly and be easily missed. Has a Neurologist seen the video? Is he taking any Anti-epilepsy drugs? If so has the frequency of episodes decreased? Have you been to an Epilepsy Center to see an Epileptologist?
Has he had an EEG & MRI? If he did I assume they were normal which isn’t unusual with a seizure disorder. Has he been given a diagnosis? You mention “sometimes he will also shout, or make some sort of sound.” I’m thinking the sound you hear might be the “Epilepsy cry” which happens when the chest muscles contract and air passes by the vocal cords causing the cry. It’s an involuntary response and not indicative of pain or discomfort. How is Michaels memory after these episodes?
I didn’t mean to make this post into an inquisition but that’s what it’s turning into.
I hope Michael gets these episodes properly diagnosed and is feeling better soon.
Jake

5 days ago · Living with epilepsy - Introduce yourself & meet others in Epilepsy & Seizures

@pamelastewart5
Hello,
I’m sorry your son is having Nocturnal Tonic Clonic Seizures. Does you son have an anti-suffocation pillow? Thank you for keeping us informed. I’m curious how well this medication works with Lennox-Gastaut syndrome. There was a lot of hype that this was going to be the next wonder drug, unfortunately it hasn’t been as effective as thought. Fingers crossed it will work for him.
Blessings,
Jake

6 days ago · Just Diagnosed with Small Fiber Neuropathy in Neuropathy

I hope Lyrica works better for you than it did me. I filed a complaint with the FDA. I took the maximum dose of Neurontin (Gabapentin) but it didn’t help my Neuropathy. At my doctors office one day everyone in the waiting room was talking about Lyrica and how awful it was, I readily agreed. I have a friend that takes it for fibromyalgia and it really helps her.